IPIR -- Scared the"HECK" out of me!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 10/30/2007 3:30 PM (GMT -7)   
I had 3 mild reactions in the past, but today was the real deal.  I knew that I was experiencing an immediate post injection reaction to the copaxone, but at the same time the pain was so bad, I thought I may be having a heart attack.
 
Within 10 seconds of removing the needle, I had a bad taste in my mouth.  As the blood was dripping down my behind, I turned bright red and hot, had a crushing pain in my chest, arms, and back.  I was coughing because I was having difficulty breathing.  I eventually made it to the living room (was in the bathroom) and called S. Solutions.  They stayed on the phone with me until the pain was subsiding and I felt I could breath.  The episode lasted about 20 minutes.  Then ten minutes later, I got cold chills and the shakes.  They lasted about 1 1/2 hours.  Now I am left slightly cold with a mild headache.  My arms and back also ache from shaking so much.
 
I called my neuro's office and she told me to take some tylenol and they would call me back by tomorow
 
I do not know if I can stick that dang needle into myself again. sad
Barb/mystery reader
Diagnosed April 2007


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 10/30/2007 3:40 PM (GMT -7)   
Hey Barb

MY GOSH!! Did shared solutions say this was a possible side effect?? Wow...what a side effect if so!! Try to rest and take good care of u'rself friend. U have been thru alot today! Please let us know what the neuro's office says tomorrow and how u'r doing. I'm so sorry...i hate this happened.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 10/30/2007 3:59 PM (GMT -7)   
Hi Barb,
My goodness, how scarey. I hope you are doing ok. Wow i've never heard of such a thing. Haven't you been on this for a while? Take it easy and good luck with the next injection. I'm sure you will be fine. Just wanted you to know i'm thinking of ya.
Love
Lynn
Dx Dec 06, Rebif, 44 mcgs 3 x wk, Baclofen, Cymbalta


Sunnycitrus
Regular Member


Date Joined Apr 2007
Total Posts : 334
   Posted 10/30/2007 4:18 PM (GMT -7)   

Hi Barb,

 

I am so glad you are now okay, and hope those aftereffects go away soon! That IPIR sounds like it was really scary, and that’s so good you were able make it to the phone and talk to shared solutions while it was happening. Please do check back in and let us know how you are doing. Hopefully you are now resting, but you know how to get ahold of me….let me know if I can do anything to help.

 

Sunny


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 10/30/2007 6:38 PM (GMT -7)   

Hey Barb,

I have had two of those reactions.  Both of them fairly recently.  My doc said it happens and not to worry too much about it. My husband was home both times so I felt safe.  He could see how flushed I got and how hard it was to breathe.  It is really weird and very very uncomfortable.  I have asthma and it is not the same.  This felt like someone sitting on my chest and you just cannot get air in.  It didn't last that long for me, about ten minutes.  I didn't have any of the chills and such afterwards.  I definitely don't like that feeling though.  I am sorry you had this, it is really scary.  Hang in there and keep us posted.

Love and prayers,

 


Gretchen
Diagnosed with MS July 2006
Co-moderator MS forum
 
I was strongest when I laughed at my weakness.
Elmer Diktonius
 
 
 


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 10/31/2007 9:15 AM (GMT -7)   
I am feeling ok today; just tired. I could not sleep last night. I just got a call from my neuro's office and he wants to meet with me to dicuss tysbari. I have an appointment with him next Thursday. He feels since I have had several problems over the four months I have been on Copaxone and had allergic reactions to an interferon that ty is the next step. He wants me to be on something and I understand that, but I do not know if I am ready for tysbari. The nurse wanted to know if I wanted them to stop the prescription for copaxone and to quit taking it immediately and I said no. I am going to skip my shot today and then begin injecting again tomorrow.

I know I had a really bad reaction and 3 mild ones in july/August but does that mean I should stop using It? I just don't know. I was hoing to put off tysabri for a few years until it had been on the market longer. Are there any tysabri users out there?

Well I have to go get ready for my grad class. I am feeling rather stressed out.
Barb/mystery reader
Diagnosed April 2007


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 10/31/2007 12:14 PM (GMT -7)   
Hey Barb

Well i'm glad to hear u'r feeling 'ok' today, but i'm hoping u sleep better tonight. I'm sorry u may need to move on to Tsybari sooner than u'd wanted to, but it may be the best thing for u. I'm not dx'd so, of course, have no experience with any of the meds, but all i've heard on this med is good!! U'r doc is only going to suggest what he feels is best for u in his full knowledge of u'r situation and the strength of tysbari, but the final decision will be u'rs. Either way...whatever u decide...u can do this. U'r quite strong and able to get past this. Hang in there friend and u'll do great! Let us know what u decide and how u'r feeling.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 12:05 PM (GMT -7)
There are a total of 2,906,162 posts in 318,925 threads.
View Active Threads


Who's Online
This forum has 158266 registered members. Please welcome our newest member, GeorgeCastanza.
308 Guest(s), 7 Registered Member(s) are currently online.  Details
farmer boy, Rick1310, Aset28, Maverick6981, Mark FW, RobLee, Szabo246